Alert archive / California / Winter Storm Watches in 2017

Winter Storm Watch 4, NWS Eureka, CA

January 20, 2017Trinity County, California

NWS Eureka, CA issued this winter storm watch at Jan 20, 2017, 3:19 PM PST for Trinity County, California. It took effect at Jan 21, 2017, 7:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 20, 2017, 3:19 PM PST (23:19 UTC)
In effect from
Jan 21, 2017, 7:00 PM PST
Expired
Jan 21, 2017, 2:32 PM PST
In force
Issued by
NWS Eureka, CA

County Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 11.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2017-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2017-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

437 
WWUS46 KEKA 202319
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
319 PM PST FRI JAN 20 2017

...SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TO RESULT IN
PERIODS OF HIGH ELEVATION SNOW THROUGH SATURDAY MORNING. HEAVIER
SNOW IS EXPECTED AT HIGH ELEVATIONS SATURDAY NIGHT AND EARLY
SUNDAY...

CAZ107-108-210730-
/O.NEW.KEKA.WS.A.0004.170122T0300Z-170123T0000Z/
/O.CON.KEKA.WW.Y.0005.000000T0000Z-170121T1800Z/
NORTHERN TRINITY-SOUTHERN TRINITY-
319 PM PST FRI JAN 20 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY ABOVE 2500 FEET...
...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY AFTERNOON ABOVE 2500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON. 

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES ABOVE 3000 FEET
  LATE TONIGHT THROUGH SATURDAY MORNING. LIGHTER ACCUMULATIONS TO
  AS LOW AS 2500 FEET...WITH HIGHER TOTALS ABOVE 4000 FEET.
  HEAVIER SNOW AND LIKELY SEVERAL MORE INCHES OF ACCUMULATIONS
  WILL BE POSSIBLE OVERNIGHT SATURDAY AND INTO SUNDAY ABOVE 3000
  FEET AS WELL. 

* LOCATIONS IMPACTED...ELEVATIONS ABOVE 2500 FEET.

* HIGHWAYS IMPACTED...HIGHWAYS 36 AND 3...AND TO A LESSER EXTENT 
  HIGHWAY 299 AT OREGON MOUNTAIN AND BUCKHORN SUMMITS. OTHER 
  RURAL ROADWAYS AT ELEVATIONS ABOVE 2500 FEET. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES... AND USE CAUTION WHILE DRIVING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

CAZ102-105-106-110-111-210730-
/O.CON.KEKA.WW.Y.0005.000000T0000Z-170121T1800Z/
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-
319 PM PST FRI JAN 20 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 5 INCHES ABOVE 3000 FEET
  LATE TONIGHT THROUGH SATURDAY MORNING. HIGHER TOTALS EXPECTED ABOVE
  4000 FEET. HEAVIER SNOW AND LIKELY SEVERAL MORE INCHES OF
  ACCUMULATIONS WILL BE POSSIBLE OVERNIGHT SATURDAY AND INTO
  SUNDAY ABOVE 3500 FEET AS WELL.

* LOCATIONS IMPACTED...ABOVE 3000 FEET.

* HIGHWAYS IMPACTED...BALD HILLS ROAD AND OTHER RURAL ROADWAYS 
  NEAR AND ABOVE 3000 FEET. BURSTS OF SNOW WILL BE POSSIBLE AT 
  BERRY SUMMIT ALONG HIGHWAY 299 AS WELL...WITH LIGHT 
  ACCUMULATIONS OVERNIGHT TONIGHT. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES... AND USE CAUTION WHILE DRIVING.

&&

$$
5 follow-up statements
577 
WWUS46 KEKA 210558
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
958 PM PST FRI JAN 20 2017

.SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TO RESULT IN PERIODS
OF HIGH ELEVATION SNOW THROUGH SATURDAY MORNING. HEAVIER SNOW IS
EXPECTED AT HIGH ELEVATIONS SATURDAY NIGHT AND EARLY SUNDAY.

CAZ107-108-211400-
/O.CON.KEKA.WW.Y.0005.000000T0000Z-170121T1800Z/
/O.CON.KEKA.WS.A.0004.170122T0300Z-170123T0000Z/
NORTHERN TRINITY-SOUTHERN TRINITY-
958 PM PST FRI JAN 20 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM 
SATURDAY ABOVE 2500 FEET...
...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY AFTERNOON ABOVE 2500 FEET...

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES ABOVE 3000 
  FEET THROUGH SATURDAY MORNING. LIGHTER ACCUMULATIONS TO AS 
  LOW AS 2500 FEET...WITH HIGHER TOTALS ABOVE 4000 FEET. 
  HEAVIER SNOW AND LIKELY SEVERAL MORE INCHES OF ACCUMULATION 
  WILL BE POSSIBLE SATURDAY NIGHT AND INTO SUNDAY ABOVE 3000 
  FEET. 

* LOCATIONS IMPACTED...ELEVATIONS ABOVE 2500 FEET.

* HIGHWAYS IMPACTED...HIGHWAYS 36 AND 3...AND TO A LESSER EXTENT 
  HIGHWAY 299 AT OREGON MOUNTAIN AND BUCKHORN SUMMITS. OTHER 
  RURAL ROADWAYS AT ELEVATIONS ABOVE 2500 FEET. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES... AND USE CAUTION WHILE DRIVING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ102-105-106-110-111-211400-
/O.CON.KEKA.WW.Y.0005.000000T0000Z-170121T1800Z/
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-
958 PM PST FRI JAN 20 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM 
SATURDAY...

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 5 INCHES ABOVE 3000 
  FEET TONIGHT THROUGH SATURDAY MORNING. HIGHER TOTALS EXPECTED 
  ABOVE 4000 FEET. HEAVIER SNOW AND LIKELY SEVERAL MORE INCHES 
  OF ACCUMULATIONS WILL BE POSSIBLE SATURDAY NIGHT AND INTO 
  SUNDAY ABOVE 3500 FEET. 

* LOCATIONS IMPACTED...ABOVE 3000 FEET.

* HIGHWAYS IMPACTED...BALD HILLS ROAD AND OTHER RURAL ROADWAYS 
  NEAR AND ABOVE 3000 FEET. BURSTS OF SNOW WILL BE POSSIBLE AT 
  BERRY SUMMIT ALONG HIGHWAY 299 AS WELL...WITH LIGHT 
  ACCUMULATIONS OVERNIGHT TONIGHT. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES... AND USE CAUTION WHILE DRIVING.

$$
778 
WWUS46 KEKA 211206
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
406 AM PST SAT JAN 21 2017

.SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TO RESULT IN PERIODS
OF HIGH ELEVATION SNOW THROUGH THE REMAINDER OF THIS MORNING.
ADDITIONAL HEAVY SNOW IS EXPECTED AT HIGH ELEVATIONS SATURDAY
NIGHT AND EARLY SUNDAY.

CAZ107-108-211800-
/O.CON.KEKA.WW.Y.0005.000000T0000Z-170121T1800Z/
/O.CON.KEKA.WS.A.0004.170122T0300Z-170123T0000Z/
NORTHERN TRINITY-SOUTHERN TRINITY-
406 AM PST SAT JAN 21 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING ABOVE 2500 FEET...
...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY AFTERNOON ABOVE 2500 FEET...

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES ABOVE 3000 
  FEET THROUGH SATURDAY MORNING. LIGHTER ACCUMULATIONS TO AS LOW 
  AS 2500 FEET...WITH HIGHER TOTALS ABOVE 4000 FEET. HEAVIER 
  SNOW AND LIKELY SEVERAL MORE INCHES OF ACCUMULATION WILL BE 
  POSSIBLE SATURDAY NIGHT AND INTO SUNDAY ABOVE 3000 FEET. 

* LOCATIONS IMPACTED...ELEVATIONS ABOVE 2500 FEET.

* HIGHWAYS IMPACTED...HIGHWAYS 36 AND 3...AND TO A LESSER EXTENT 
  HIGHWAY 299 AT OREGON MOUNTAIN AND BUCKHORN SUMMITS. OTHER 
  RURAL ROADWAYS AT ELEVATIONS ABOVE 2500 FEET. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES... AND USE CAUTION WHILE DRIVING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ102-105-106-110-111-211800-
/O.CON.KEKA.WW.Y.0005.000000T0000Z-170121T1800Z/
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-
406 AM PST SAT JAN 21 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 5 INCHES ABOVE 3000 FEET
  TONIGHT THROUGH THIS MORNING. HIGHER TOTALS EXPECTED ABOVE 4000
  FEET. ANOTHER ROUND OF HEAVY SNOW WITH SEVERAL MORE INCHES OF
  ACCUMULATIONS WILL BE POSSIBLE SATURDAY NIGHT AND INTO SUNDAY
  ABOVE 3500 FEET.

* LOCATIONS IMPACTED...ABOVE 3000 FEET.

* HIGHWAYS IMPACTED...BALD HILLS ROAD AND OTHER RURAL ROADWAYS 
  NEAR AND ABOVE 3000 FEET. BURSTS OF SNOW WILL BE POSSIBLE AT 
  BERRY SUMMIT ALONG HIGHWAY 299 AS WELL...WITH LIGHT 
  ACCUMULATIONS OVERNIGHT TONIGHT. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES... AND USE CAUTION WHILE DRIVING.

$$
671 
WWUS46 KEKA 211716
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
916 AM PST SAT JAN 21 2017

.SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TO RESULT IN PERIODS
OF HIGH ELEVATION SNOW THROUGH THE REMAINDER OF THIS MORNING.
ADDITIONAL HEAVY SNOW IS EXPECTED AT HIGH ELEVATIONS SATURDAY
NIGHT AND EARLY SUNDAY.

CAZ107-108-220130-
/O.EXT.KEKA.WW.Y.0005.000000T0000Z-170121T2100Z/
/O.CON.KEKA.WS.A.0004.170122T0300Z-170123T0000Z/
NORTHERN TRINITY-SOUTHERN TRINITY-
916 AM PST SAT JAN 21 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON ABOVE 2500 FEET...
...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 PM PST THIS
EVENING THROUGH SUNDAY AFTERNOON ABOVE 2500 FEET...

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 2 INCHES ABOVE 3000 FEET
  THROUGH SATURDAY MORNING. LIGHTER ACCUMULATIONS TO AS LOW AS
  2500 FEET...WITH HIGHER TOTALS ABOVE 4000 FEET. HEAVIER SNOW
  AND LIKELY SEVERAL MORE INCHES OF ACCUMULATION WILL BE POSSIBLE
  SATURDAY NIGHT AND INTO SUNDAY ABOVE 3000 FEET.

* LOCATIONS IMPACTED...ELEVATIONS ABOVE 2500 FEET.

* HIGHWAYS IMPACTED...HIGHWAYS 36 AND 3...AND TO A LESSER EXTENT 
  HIGHWAY 299 AT OREGON MOUNTAIN AND BUCKHORN SUMMITS. OTHER 
  RURAL ROADWAYS AT ELEVATIONS ABOVE 2500 FEET. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ102-105-106-110-111-212100-
/O.EXT.KEKA.WW.Y.0005.000000T0000Z-170121T2100Z/
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-
916 AM PST SAT JAN 21 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES ABOVE 3000
  FEET TONIGHT THROUGH THIS MORNING. HIGHER TOTALS EXPECTED ABOVE
  4000 FEET. ANOTHER ROUND OF HEAVY SNOW WITH SEVERAL MORE INCHES
  OF ACCUMULATIONS WILL BE POSSIBLE SATURDAY NIGHT AND INTO SUNDAY
  ABOVE 3500 FEET.

* LOCATIONS IMPACTED...ABOVE 3000 FEET.

* HIGHWAYS IMPACTED...BALD HILLS ROAD AND OTHER RURAL ROADWAYS
  NEAR AND ABOVE 3000 FEET. BURSTS OF SNOW WILL BE POSSIBLE AT
  BERRY SUMMIT ALONG HIGHWAY 299 AS WELL.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES... AND USE CAUTION WHILE DRIVING.

$$
900 
WWUS46 KEKA 212055
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1255 PM PST SAT JAN 21 2017

.SHOWER COVERAGE WILL GRADUALLY DIMINISH THROUGH THE REMAINDER OF
THE AFTERNOON...BUT BURSTS OF LIGHT SNOW CAN BE EXPECTED AT
ELEVATIONS AT OR ABOVE 3500 FEET WITH LIGHT ACCUMULATIONS
POSSIBLE. HEAVY SNOW WILL RETURN TO ELEVATIONS OF 3000 FEET OR
HIGHER OVERNIGHT TONIGHT...

CAZ107-108-220500-
/O.EXP.KEKA.WW.Y.0005.000000T0000Z-170121T2100Z/
/O.CON.KEKA.WS.A.0004.170122T0300Z-170123T0000Z/
NORTHERN TRINITY-SOUTHERN TRINITY-
1255 PM PST SAT JAN 21 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 PM PST THIS
EVENING THROUGH SUNDAY AFTERNOON ABOVE 2500 FEET...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON
ABOVE 2500 FEET...

SNOW ACCUMULATIONS...UP TO ONE INCH IN WESTERN TRINITY COUNTY
THROUGH THIS EVENING. HEAVIER SNOW OVERNIGHT TONIGHT ABOVE 2500
FEET...WITH ANOTHER 4 TO 8 INCHES POSSIBLE. HIGHER TOTALS CAN BE
EXPECTED ABOVE 3500 FEET.

LOCATIONS IMPACTED...TRINITY CENTER...RUTH...HETTENSHAW...AND
OTHER COMMUNITIES AND ROADWAYS ABOVE 2500 FEET ELEVATION. 

HIGHWAYS IMPACTED...36 AND 3...AND TO A LESSER EXTENT THE HIGH
PASSES OF 299. 

FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

CAZ102-105-106-110-111-212200-
/O.EXP.KEKA.WW.Y.0005.000000T0000Z-170121T2100Z/
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-
1255 PM PST SAT JAN 21 2017

...WINTER WEATHER ADVISORY WILL EXPIRE AT 1 PM PST THIS
AFTERNOON...

SNOW LEVELS HAVE RISEN TO 3500 FEET OR HIGHER ACROSS MUCH OF THE
REGION...WHICH HAS BROUGHT ACCUMULATING SNOW ABOVE MOST FREQUENTLY
TRAVELED HIGHWAY PASSES. HOWEVER...OCCASIONAL BURSTS OF LIGHT TO
MODERATE SNOW WILL CONTINUE AT OR ABOVE 3500 FEET THROUGH THE
REMAINDER OF THE DAY. HEAVY SNOW IS ONCE AGAIN EXPECTED AT OR
ABOVE 3500 FEET OVERNIGHT TONIGHT AND SUNDAY MORNING. PERIODIC
SHOWERS WITH SNOW DOWN TO 2000 TO 2500 FEET CAN BE EXPECTED SUNDAY
AND MONDAY.

$$
281 
WWUS46 KEKA 212232
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 PM PST SAT JAN 21 2017

.SHOWER COVERAGE WILL CONTINUE DIMINISH THROUGH THE REMAINDER OF
THE AFTERNOON...BUT BURSTS OF LIGHT SNOW CAN BE EXPECTED AT
ELEVATIONS AT OR ABOVE 3500 FEET WITH LIGHT ACCUMULATIONS
POSSIBLE. 

HEAVY SNOW WILL RETURN TO ELEVATIONS OF 3000 FEET OR
HIGHER OVERNIGHT SATURDAY THROUGH SUNDAY MORNING. SNOW SHOWERS
WILL CONTINUE PERIODICALLY THROUGH MONDAY...

CAZ107-108-220645-
/O.UPG.KEKA.WS.A.0004.170122T0300Z-170123T0000Z/
/O.NEW.KEKA.WS.W.0005.170122T0300Z-170122T2000Z/
NORTHERN TRINITY-SOUTHERN TRINITY-
232 PM PST SAT JAN 21 2017

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON
PST SUNDAY ABOVE 2500 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO NOON PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

SNOW ACCUMULATIONS...1 TO 4 INCHES BETWEEN 2500 AND 3000 FEET...4
TO 8 INCHES BETWEEN 3000 AND 4000 FEET. 8 TO 12 INCHES ABOVE 4000
FEET...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

LOCATIONS IMPACTED...TRINITY
CENTER...PEANUT...HETTENSHAW...RUTH...AND ELEVATED AREAS SURROUNDING
WEAVERVILLE AND...HAYFORK.

HIGHWAYS IMPACTED...HIGHWAYS 36 AND 3 WITH HIGH CERTAINTY. LIGHTER
ACCUMULATIONS POSSIBLE AT BUCKHORN AND OREGON MOUNTAIN SUMMITS OF
HIGHWAY 299.

FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THERE IS HIGH CONFIDENCE THAT SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS WILL IMPACT TRAVEL. CONTINUE
TO MONITOR THE LATEST FORECASTS.

&&

$$

CAZ102-105-106-110-111-220645-
/O.NEW.KEKA.WW.Y.0006.170122T0300Z-170122T2000Z/
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-
232 PM PST SAT JAN 21 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
NOON PST SUNDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO NOON PST SUNDAY.

SNOW ACCUMULATIONS...1 TO 4 INCHES BETWEEN 3000 AND 3500 FEET...4
TO 8 INCHES ABOVE 3500 FEET. ACCUMULATIONS APPROACHING ONE FOOT
WILL BE POSSIBLE ABOVE 4500 FEET.

LOCATIONS IMPACTED...MOSTLY RURAL ROADWAYS AND COMMUNITIES ABOVE
3000 FEET IN ELEVATION. LIGHT SNOW WILL BE POSSIBLE

HIGHWAYS IMPACTED...BALD HILLS ROAD AND OTHER RURAL ROADWAYS ABOVE
3000 FEET. SOME WET...SLUSHY SNOW WILL BE POSSIBLE AT BERRY SUMMIT
ON HIGHWAY 299.

FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Jan 20, 4:37 AM PST, 10 hours 42 minutes earlier.

Area forecast discussion, Jan 20, 4:37 AM PST, 10 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
437 AM PST Fri Jan 20 2017

.SYNOPSIS...Periods of heavy rain, strong winds, high elevation
snow, and very large surf can be expected over the next few days
as two storm systems quickly move through the region. Weather
conditions are expected to improve dramatically by the middle of
next week.

&&

.DISCUSSION...The first of two more potent storm systems is
providing rain and snow to nw ca at this time. This will be followed
by a second front to arrive Saturday night which should be a bit
stronger than todays in terms of wind speeds and more rain and
snow. The inclement weather will cease by Tuesday as ridge of high
pressure forms over the eastern pacific. This feature will bring a
more pronged period of dry and sunnier weather to the region. In
addition to all this weather....a very large swell is impacting
the coastline of northern CA as A high surf warning remains in
effect. Breaking waves of 25 to 35 feet are possible through
Saturday making visiting the shoreline very dangerous. For
today...the stratiform precip currently falling will transform
into more of a convective regime later today as colder air aloft
arrives behind the front. Thus the steady rain will change into
more of on and off showers with a decent chance of thunderstorms
and small hail...especially along the coast. The next round of
steady rain is expected to move onto the coast overnight Saturday
and continue through Sunday morning, followed by yet another
period of scattered to numerous convective showers through at
least late Monday. Another 1 to 3 inches of rain can be expected
during this time frame as well, which again will be capable of
producing minor flooding of urban and small stream areas along
with modest river rises. While rivers will respond more quickly
that normal for this amount of rainfall, major flooding is not
anticipated. Occasional thunderstorms will be possible again
Sunday afternoon through early Tuesday again, with an enhanced
period of convective activity likely during the afternoon Monday.

&&

.AVIATION...Rain has been persistent over all terminals overnight.
Conditions were hovering between VFR and MVFR. Do expect these
conditions to persist through the next 24 hours. Gusty south winds,
rain, with VFR/MVFR conditions expected. /RCL

&&

.MARINE...Active pattern for the marine weather. Gusty south winds
of 15 to 25 kt with higher gusts will diminish and become westerly
this morning as the weather front pushes inland. Do expect westerly
winds of 10 to 20 kt to continue through Saturday. By Saturday
evening, another weather front will move in and bring in another
round of strong southerly winds. Looks like winds will become
northerly starting early next week, and will then persist through
the end of the forecast period.

Seas will remain elevated through the forecast period. This morning,
we have westerly swell of 15 to 20 feet with period of around 18
seconds. Do expect the wave heights continue to increase this
morning to around 25 to 30 feet. By Saturday evening, wave heights
will diminish slightly to around 18 to 22 seconds and persist
through early next week. After that, looks like the wave height will
diminish once we shift to a northerly wind regime.

Have the hazardous seas warning for the NW California waters through
Saturday evening, and a Gale Watch from Saturday evening through
Sunday morning. /RCL

&&

HIGH SURF...Early this morning, buoy 46006, about 600 nm west of
Eureka, observed wave heights building to 37 feet, with a wave
period of around 15 seconds. Do expect the high swell to move into
the coastal beaches later this morning. Do expect breaking waves of
25 to 35 feet to persist through tomorrow afternoon. As a result,
High Surf Warning is in effect. /RCL

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Warning from 10 AM this morning to 4 PM PST Saturday
     for CAZ101-103-104-109.

     Winter Storm Warning until 4 PM PST this afternoon for CAZ107-
     108.

     Winter Weather Advisory until 4 PM PST this afternoon for CAZ102-
     105-106-110-111.

     Wind Advisory until 6 AM PST early this morning for CAZ102-
     104>106-110-112-113.

NORTHWEST CALIFORNIA COASTAL WATERS...Gale Watch from Saturday evening through Sunday morning for
     PZZ450-455-470-475.

     Hazardous Seas Warning until 10 PM PST Saturday for PZZ450-455-
     470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 20, 3:31 AM PST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
331 AM PST FRI JAN 20 2017

CAZ107-108-211145-
NORTHERN TRINITY-SOUTHERN TRINITY-
331 AM PST FRI JAN 20 2017

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT. HEAVY SNOW ABOVE
2500 FEET EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WET AND UNSETTLED WEATHER THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ111-211145-
NORTHEASTERN MENDOCINO INTERIOR-
331 AM PST FRI JAN 20 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS IN EFFECT. LOCALLY HEAVY SNOW
TODAY ABOVE 3000 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WET AND UNSETTLED WEATHER THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ112-113-211145-
SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR-
331 AM PST FRI JAN 20 2017

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS CURRENTLY IN EFFECT. A WIND ADVISORY IS IN EFFECT
ABOVE 2000 FEET FOR GUSTY SOUTH WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WET AND UNSETTLED WEATHER THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ101-103-109-211145-
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-MENDOCINO COAST-
331 AM PST FRI JAN 20 2017

...HIGH SURF WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A HIGH SURF WARNING IS CURRENTLY IN EFFECT TODAY THROUGH SATURDAY
AFTERNOON.  LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO
  INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND
  WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE
  ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF
  ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE
  INTO THE FRIGID AND TURBULENT OCEAN WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A HIGH SURF WARNING IS CURRENTLY IN EFFECT. A HIGH SURF WARNING IS
CURRENTLY IN EFFECT TODAY THROUGH SATURDAY AFTERNOON. LARGE
BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP
ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND
JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE
EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE
CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN
WATERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ102-105-106-110-211145-
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR-
331 AM PST FRI JAN 20 2017

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.
A WIND ADVISORY IS CURRENTLY IN EFFECT. A WIND ADVISORY IS IN EFFECT
ABOVE 2000 FEET FOR GUSTY SOUTH WINDS. LOCALLY HEAVY SNOW TODAY ABOVE
3000 FEET WHERE A WINTER WEATHER ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WET AND UNSETTLED WEATHER THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ104-211145-
SOUTHWESTERN HUMBOLDT-
331 AM PST FRI JAN 20 2017

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING...
...HIGH SURF WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS CURRENTLY IN EFFECT.
A HIGH SURF WARNING IS CURRENTLY IN EFFECT.

A WIND ADVISORY IS IN EFFECT ABOVE 2000 FEET FOR GUSTY SOUTH
WINDS. HIGH SURF EXPECTED TODAY INTO SATURDAY. BREAKERS AROUND 30
TO 35 FEET LIKELY BY SATURDAY MORNING. A HIGH SURF WARNING IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A HIGH SURF WARNING IS CURRENTLY IN EFFECT.

HIGH SURF EXPECTED TODAY INTO SATURDAY. BREAKERS AROUND 30 TO 35
FEET LIKELY BY SATURDAY MORNING. A HIGH SURF WARNING IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 20, 12:36 PM PST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1236 PM PST FRI JAN 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     SNOW             1 WNW RUTH              40.28N 123.42W
01/20/2017  M1.0 INCH        TRINITY            CA   TRAINED SPOTTER

            1 INCH ON GROUND AT 2800FT AT 730AM.

&&

RUEHL
Local storm report, Jan 20, 12:39 PM PST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1239 PM PST FRI JAN 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     SNOW             11 SSW CARRVILLE        40.91N 122.78W
01/20/2017  M12.0 INCH       TRINITY            CA   TRAINED SPOTTER

            12 INCHES ON THE GROUND AT 2500 FT AT COVINGTON MILL NEAR
            TRINITY LAKE.

&&

RUEHL
Local storm report, Jan 20, 12:41 PM PST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1241 PM PST FRI JAN 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     SNOW             10 N LAYTONVILLE        39.81N 123.48W
01/20/2017  M6.0 INCH        MENDOCINO          CA   TRAINED SPOTTER

             6 INCHES ON GROUND AT 3750 FT ON IRON PEAK IN MENDOCINO
            COUNTY.

&&

RUEHL

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 2:24 AM PSTGale WatchEKA19 hr
Jan 20, 9:58 AM PSTRiver Flood AdvisoryEKAMendocino12 hr
Jan 20, 2:26 PM PSTStorm WatchEKA7 hr
Jan 20, 3:14 PM PSTRiver Flood WatchEKAMendocino25 hr
Jan 20, 3:35 PM PSTHigh Wind WatchEKADel Norte, Humboldt, Mendocino11 hr

Nearby

Winter Storm Watches in California, 2017Every winter storm watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.